• question-icon

    What causes excessive hair growth on the chin and lips?

default
Posted on Mon, 14 Aug 2017 in Thyroid Problem and Hormonal Problems
Question: I am a 58 year old woman who suffers from excessive hair growth on my chin and lip and sideburn areas.This has gone on for 46 years.Is there a medical treatment that can help?
doctor
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
About hirsutism in menopause;

Detailed Answer:
Hello and thank you for asking!
As you mentioned, you have had hirsutism since you were about 20 years old, it means that 2 pathologies may have caused it; PCOS or adrenal enzymes deficiencies.
Anyway, you need to check testosterone level and an abdominal ultrasound.
The treatment will consist in antiandrogenics; spironolactone or cyproterone acetate. But if you are obese and have insulin resistance, metformine may help.
Hashimoto thyroiditis may cause hirsutism in rare cases, especially if left untreated. If your TSH is within the normal ranges, hypothyroidism is ruled out as a cause of hirsutism.
Hope the information will help.
Kind regards,
Dr.Mirjeta

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2309 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Testosterone level

doctor1 MD

My total testosterone level is 735, with my free test level being 71, with a range of 50 to 180 for free test according to the doctor. Is my free...

doctor1 MD

Hi j got married one month before and notice something Surprising.i was not able.to keep erection during intercourse.however erection was.ok but it...

doctor1 MD

I am a 52 years old man 10 months ago I notice I was not getting a erection. My doctor said my prostate was a little large but not to bad {I am on...

doctor1 MD

I am a 62 year old male. I am seeing my regular doctor soon for my checkup. I have requested a testosterone test be done along with my other...

doctor1 MD

Hi Doctor I was on diane 35 for a year and a half along with glyciphage. upon getting a scan and blood tets recently the results show that i still...

doctor1 MD

sir i want to know that my testosterone levels are just in normal range, but what i have observed my testicles have reduced in size and they seems...

doctor1 MD

Hi...im 22 years .. I had a problem with erection from 5 months..and it statrd with pain at anus and it also developed in penis and loss of...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mirjeta Guni
  • Q - What causes blurred vision, digestive issues and dizziness when...

  • Q - What causes weight gain and heat intolerance while on Synthroid,...

  • Q - Suggest treatment for weight gain when diagnosed with adrenal fatigue

  • Q - What causes hyperthyroidism?

  • Q - What are the side effects of long term intake of Aspirin?

  • Q - What do anxiety and palpitations and TSH level of 3.0 indicate?

  • Q - Suggest the ideal dosage for vitamin D supplement

  • Q - What causes increased weight gain with abdominal pain?

  • Q - Suggest treatment for insomnia and dizziness in a hypertensive person

  • Q - What are the possible effects of switching from Humalog to Novolog?

backtotop2